Drumheller RCMP responded to three separate incidents of suspected fentanyl overdoses within a few hours of each other on Friday.
These three incidents happened in the central Drumheller area but at different locations, police noted in a media release.
“Of the three incidents, one resulted in the death of a 46-year-old male resident of Drumheller,” said RCMP.
“In the second incident, naloxone was administered by EMS to one individual and in the third incident, naloxone was administered by RCMP members to the other individual. Both individuals were transported to the hospital where they are now in stable condition.”
Drumheller RCMP is issuing a warning to the public, reminding them that street drugs are not always what they appear to be.
“Had it not been for the fast actions of those around and the immediate response by emergency medical personnel and RCMP, the two surviving individuals may have had very different outcomes,” said RCMP.
“Drumheller RCMP remind the public that the signs of a fentanyl overdose include slow, irregular and shallow breathing, pinpoint pupils, muscle stiffness, seizures and unconsciousness. Higher doses of the antidote naloxone are needed to treat an overdose.”